Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 13, 2015, 3:46 AM CDT for Lincoln County, Russell County, Kansas. It took effect at Mar 13, 2015, 2:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 3:46 AM CDT (08:46 UTC)
- In effect from
- Mar 13, 2015, 2:00 PM CDT
- Expired
- Mar 13, 2015, 5:55 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WWUS83 KICT 130846 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 AM CDT FRI MAR 13 2015 KSZ032-033-132300- /O.NEW.KICT.FW.W.0001.150313T1900Z-150313T2300Z/ RUSSELL-LINCOLN- 346 AM CDT FRI MAR 13 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 033... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ HOWERTON
1 follow-up statement
723 WWUS83 KICT 132255 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 555 PM CDT FRI MAR 13 2015 ...CRITICAL FIRE WEATHER CONDITIONS SUBSIDING EARLY THIS EVENING... KSZ032-033-140000- /O.CAN.KICT.FW.W.0001.000000T0000Z-150313T2300Z/ RUSSELL-LINCOLN- 555 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 033... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. EVEN THOUGH CRITICAL FIRE WEATHER CONDITIONS WILL SUBSIDE EARLY THIS EVENING...ELEVATED FIRE DANGER WILL EXIST THROUGH ABOUT MID- EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:45 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 13, 3:45 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT FRI MAR 13 2015 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 340 AM CDT FRI MAR 13 2015 TODAY: FOCUS WAS SPLIT BETWEEN PRECIPITATION IN SOUTHEAST KS AND FIRE WEATHER CONCERNS IN THE NORTHWEST. SEE FIRE WEATHER SECTION FOR THOSE DETAILS. THE PRECIPITATION WILL LIKELY SLOSH BACK THIS MORNING WITH A SECOND SLIGHT UPTICK THIS AFTERNOON AS WAVES MOVE THROUGH. PRECIPITATION SHOULD WANE QUICKLY LATE THIS AFTERNOON/ EVENING. TEMPERATURES SHOULD BE A BIT WARMER TODAY...WITH TEMPERATURES OUTSIDE OF THE EXTENSIVE CLOUDS SOARING INTO THE MID 70S. TONIGHT-SAT: A BIT OF COOLER AIR WILL TRY TO MOVE IN FROM THE NE. WITH EXTREMELY DRY AIR ALOFT...NOT ENTIRELY CONVINCED ABOUT THE MUCH COOLER TEMPERATURES MODELS ARE ADVERTISING. THINKING FAIR AMOUNT OF THAT COLD AIR ADVECTION WILL BE MODIFIED BY THE INCREASING ISOLATION/HIGHER SUN ANGLE AND VERY DRY AIR AND WOULD NOT BE SUPRISED IF MAXES ON SAT WERE CLOSER TO 70. LIMITING FACTOR WILL BE AMOUNT OF MIXING ASSUMING MODELS ARE RIGHT WITH THE FAIRLY DEEP COLDER AIR. LACK OF MOISTURE WILL KEEP AREA DRY AFTER PRECIPITATION MOVES OUT OF SOUTHEAST KS EARLY THIS EVENING. SUN: TEMPERATURES WILL SOAR ONCE AGAIN AS RETURN FLOW DEVELOP. 1000-850 MILLIBAR THICKNESSES PUSHED TEMPERATURES IN THE THE LOWER-MID 70S. -HOWERTON .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 340 AM CDT FRI MAR 13 2015 UPPER LOW AND TROUGH WILL MEANDER BACK INTO THE SOUTHERN PLAINS AND SPREAD LOW LEVEL MOISTURE BACK INTO KS MIDWEEK. TIMING OF SAID RETURN IS STILL SUBJECT TO CHANGE GIVEN RELATIVELY WEAK STEERING FLOW AND MODEL TENDENCY TO BE OFF. ALREADY SEEING SOME DIFFERENCES IN RUN TO RUN...AND SUSPECT THIS WILL CONTINUE. MADE SOME MINOR TWEAKS TO INTIALIZATION...TO KEEP POPS IN THE AREAS/TIMES WHERE CONFIDENCE IS HIGHER. TEMPERATURES WILL BE STILL BE WELL INTO THE 70S ON MON BUT SHOULD FALL BACK INTO THE 60S WITH EXTENSIVE CLOUDS/PRECIPITATION FOR THE REST OF THIS PERIOD. -HOWERTON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1137 PM CDT THU MAR 12 2015 FOR ICT-HUT-SLN-RSL-CNU...AN UPPER LEVEL DISTURBANCE AND ASSOCIATED DEEP/RICH MOISTURE FETCH STREAMING UP FROM THE SOUTH WILL SPREAD MVFR CIGS INTO THE VICINITY OF CNU LATE TONIGHT INTO FRIDAY MORNING...ALONG WITH THE POTENTIAL FOR SCATTERED RAIN SHOWERS. FOR NOW KEPT CIGS ABOVE 2000 FT AGL...BUT LATER SHIFTS WILL NEED TO MONITOR OBSERVATIONAL TRENDS. CANNOT COMPLETELY RULE OUT BRIEF/PATCHY MVFR VSBYS AT ICT- HUT AROUND SUNRISE...BUT HELD OUT OF 06Z TAFS FOR NOW. VFR CONDITIONS WILL PREVAIL AT ALL OTHER TERMINALS. WINDS WILL BE LIGHT OUT OF THE SOUTHEAST OVERNIGHT...TURNING NORTH/NORTHEASTERLY EARLY FRIDAY MORNING...AND BECOMING BREEZY/GUSTY BY LATE MORNING TO EARLY AFTERNOON ALL TERMINALS. ADK && .FIRE WEATHER... ISSUED AT 340 AM CDT FRI MAR 13 2015 WINDS WILL BE A BIT STRONGER TODAY THAN YESTERDAY AND GFDI VALUES SHOULD BE +/- 50 ACROSS MOST OF RUSSELL AND BARTON COUNTIES. WILL HOIST RED FLAG WARNING FOR THOSE TWO COUNTIES FOR PEAK HOURS THIS AFTERNOON WHEN COMBO OF TEMPERATURE...RELATIVE HUMIDITY AND WIND WILL BE OPTIMIZED. WINDS WILL BE A BIT LOWER OVER THE WEEKEND...SO GFDI VALUES ARE LOWER. HOWEVER MODELS SHOW EXTREMELY DRY AIR ALOFT...AND ANY ADDITIONAL MIXING COULD CAUSE DEWPOINTS TO PLUMMET...FURTHER INCREASING FIRE DANGER. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 44 66 38 / 0 0 0 0 HUTCHINSON 77 42 66 37 / 0 0 0 0 NEWTON 74 42 65 37 / 0 0 0 0 ELDORADO 76 44 65 38 / 10 0 0 0 WINFIELD-KWLD 74 45 67 39 / 10 0 0 0 RUSSELL 75 39 66 35 / 0 0 0 0 GREAT BEND 75 39 66 35 / 0 0 0 0 SALINA 78 41 65 36 / 0 0 0 0 MCPHERSON 76 41 65 37 / 0 0 0 0 COFFEYVILLE 67 47 66 39 / 70 20 0 0 CHANUTE 71 45 65 38 / 60 10 0 0 IOLA 71 45 64 38 / 50 10 0 0 PARSONS-KPPF 69 45 65 38 / 70 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR KSZ032-033. &&
Hazardous weather outlook, Mar 12, 8:36 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 836 PM CDT THU MAR 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 836 PM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY GRASSLAND FIRE DANGER IS EXPECTED FRIDAY AFTERNOON...GENERALLY ALONG AND WEST OF THE FLINT HILLS CORRIDOR...AND ALSO SUNDAY AFTERNOON...MAINLY ALONG AND NORTH OF HIGHWAY 50. RELATIVELY WARM TEMPERATURES...DRY CONDITIONS AND STOUT WINDS WILL CONTRIBUTE TO THIS ELEVATED FIRE DANGER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.